Calculus of Variations
An elementary exclusion principle for Michell trusses
Comptes Rendus. Mathématique, Volume 350 (2012) no. 21-22, pp. 991-995.

The exclusion optimality principle for Michell trusses established in Figueraoa et al. (2012) [2] is extended to frames which consist of countably many bars or rods. Furthermore, our extended exclusion principle can be applied to any point of the support of the frame under analysis.

Nous étendons le principe dʼexclusion des treillis de Michell énoncé dans Figueraoa et al. (2012) [2], à des structures obtenues par supperposition dʼun nombre dénombrable de barres. De plus, notre principle dʼexclusion sʼapplique en tout point de la structure à analyser.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2012.10.030
Granowski, Ross 1

1 School of Mathematics, Georgia Institute of Technology, 686, Cherry Street, Atlanta, GA 30332-0160, USA
@article{CRMATH_2012__350_21-22_991_0,
     author = {Granowski, Ross},
     title = {An elementary exclusion principle for {Michell} trusses},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {991--995},
     publisher = {Elsevier},
     volume = {350},
     number = {21-22},
     year = {2012},
     doi = {10.1016/j.crma.2012.10.030},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2012.10.030/}
}
TY  - JOUR
AU  - Granowski, Ross
TI  - An elementary exclusion principle for Michell trusses
JO  - Comptes Rendus. Mathématique
PY  - 2012
SP  - 991
EP  - 995
VL  - 350
IS  - 21-22
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2012.10.030/
DO  - 10.1016/j.crma.2012.10.030
LA  - en
ID  - CRMATH_2012__350_21-22_991_0
ER  - 
%0 Journal Article
%A Granowski, Ross
%T An elementary exclusion principle for Michell trusses
%J Comptes Rendus. Mathématique
%D 2012
%P 991-995
%V 350
%N 21-22
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2012.10.030/
%R 10.1016/j.crma.2012.10.030
%G en
%F CRMATH_2012__350_21-22_991_0
Granowski, Ross. An elementary exclusion principle for Michell trusses. Comptes Rendus. Mathématique, Volume 350 (2012) no. 21-22, pp. 991-995. doi : 10.1016/j.crma.2012.10.030. http://www.numdam.org/articles/10.1016/j.crma.2012.10.030/

[1] Bouchitté, G.; Gangbo, W.; Seppecher, P. Michell trusses and lines of principal action, Mathematical Models and Methods in Applied Sciences, Volume 18 (2008) no. 9, pp. 1571-1603

[2] Figueraoa, E.; Hill, A.; Lusco, D.; Ryham, R. Cutting corners in Michell trusses, Portugalie Mathematica, Volume 69 (2012) no. 2, pp. 95-112

[3] Gangbo, W. Discrete decomposition of discrete forces, 2011 www.math.gatech.edu/~gangbo/ (unpublished lecture notes, cf.)

[4] Michell, A.G. The limits of economy of material in framed-structures, Philosophical Magazine Ser. 6, Volume 8 (1904), pp. 589-597

[5] Skelton, R.; de Oliveira, M. Optimal tensegrity structures in bending: The discrete Michell truss, Journal of Franklin Institute, Volume 347 (2010), pp. 257-283

Cited by Sources: